Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 224, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 18, 2025, 4:13 PM CDT for Harper County, Sumner County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2025, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 18, 2025, 4:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harper County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1967 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:57 PM CDT, 1 hour 16 minutes earlier. Its key messages:
- A few showers and storms possible tonight mainly in central KS.
- Hot and humid conditions with mostly dry weather are expected into next week.
Area forecast discussion, Jul 18, 2:57 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 257 PM CDT Fri Jul 18 2025 .KEY MESSAGES... - A few showers and storms possible tonight mainly in central KS. - Hot and humid conditions with mostly dry weather are expected into next week. && .DISCUSSION... Issued at 255 PM CDT Fri Jul 18 2025 Currently, there is a surface low extending from eastern CO to western SD with a warm front draping down from eastern NE to central MO. In our area, southerly flow at the surface persists resulting in dewpoints in the mid 70s and temperatures in the upper 80s to lower 90s. This evening, instability will increase as surface heating amplifies and moisture continues to build. As we move into the overnight hours, this axis of instability will shift north with the better instability staying north and east of our area. As the LLJ increases tonight, an axis of convergence will set up in northern Kansas. Given the limited forcing, low chances of showers and storms will remain in central KS. Low temperatures will drop to the low to mid 70s. On Saturday, a frontal boundary will move towards the KS/NE border keeping southerly flow at the surface in our area. High temperatures are expected to rise into the mid to upper 90s with areas in central Kansas around 100. Low-level upslope flow in eastern CO will help initiate storms Saturday afternoon to evening with the expectation of eastward propagation. Given decent instability is expected in northern Kansas, it is possible that a storm may reach central KS. However, strong inhibition will limit chances with the potential that storms will diminish as they move into the area. With the mid-level ridge slightly amplifying on Sunday as it shifts towards the Mississippi Valley, thickness will continue to increase. High temperatures on Sunday will be similar to Saturday with highs in the upper 90s to the lower 100s. On Sunday night, low precipitation chances will be possible in central KS as an embedded weak ripple is expected to ride the upper/mid-level ridge combined with an increasing LLJ. Monday-Friday... Starting early next week, model consensus supports the upper-level ridge amplifying more, allowing heights to continue rising. With southerly flow persisting, hot and humid conditions are expected daily. Overnight lows are expected to stay warm with most areas in the mid to upper 70s. Upper-level flow will steer some shortwave troughs into the Central High Plains making low precipitation chances possible through this period. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1238 PM CDT Fri Jul 18 2025 Only a few isolated showers remain early this afternoon across southeast Kansas however these will remain east of CNU. VFR conditions have returned to all terminals and are expected to remain so through the remainder of this TAF period. A few isolated showers and thunderstorms may try to develop across central Kansas late this afternoon and evening however confidence on a direct impact at any one site remains too low to include a mention in the TAF at this time. Winds approximately 1000 ft above ground will ramp up late tonight leading to a period of LLWS at most terminals through tomorrow morning. && .ICT WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning from 2 PM Saturday to 7 PM CDT Wednesday for KSZ032-033-047>053-067>072-082-083-091>096-098>100. && DISCUSSION...GC AVIATION...WI
Hazardous weather outlook, Jul 18, 3:39 PM CDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 339 PM CDT Fri Jul 18 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 339 PM CDT Fri Jul 18 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few additional storms are possible this afternoon, especially across central and south central Kansas. The strongest storms may produce wind gusts up to 60 mph and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small storm chances, mainly at night, exist over the next week. Widespread severe weather is not expected. Heat indices will climb above 100 degrees Saturday through Thursday across much of the area. An Extreme Heat Warning is in effect from 2 PM Saturday until 7 PM Wednesday and may need to be extended in future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:58 AM CDT | Areal Flood Warning | ICT | Chautauqua | 4 hr |
| Jul 18, 9:27 AM CDT | River Flood Warning | ICT | Sumner | 10 hr |
| Jul 18, 2:51 PM CDT | Extreme Heat Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 3 days |
| Jul 18, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 33 min |
| Jul 18, 5:00 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 45 min |
| Jul 18, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 48 min |
| Jul 18, 6:01 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.